Alert archive / Utah / Flash Flood Watches in 2008

Flash Flood Watch 2, NWS Salt Lake City, UT

January 26, 2008

NWS Salt Lake City, UT issued this flash flood watch at Jan 26, 2008, 4:19 AM MST. It took effect at Jan 27, 2008, 6:00 AM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2008, 4:19 AM MST (11:19 UTC)
In effect from
Jan 27, 2008, 6:00 AM MST
Expired
Jan 27, 2008, 7:19 PM MST
In force
13 hr
Issued by
NWS Salt Lake City, UT
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KSLC 261119
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
419 AM MST SAT JAN 26 2008

UTZ019-020-262100-
/O.NEW.KSLC.FF.A.0002.080127T1300Z-080128T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
419 AM MST SAT JAN 26 2008

...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHERN UTAH...INCLUDING 
  THE FOLLOWING AREAS...SOUTH CENTRAL UTAH AND UTAHS DIXIE AND 
  ZION NATIONAL PARK.

* FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT

* HEAVY RAIN WILL DEVELOP BY EARLY SUNDAY AND LAST THROUGH MUCH OF
  SUNDAY AND SUNDAY NIGHT ACROSS LOWER ELEVATIONS OF SOUTHWEST
  UTAH. THE SNOW LEVEL WILL BE FROM 8000 TO 9000 FEET SUNDAY THEN
  BEGIN TO LOWER SUNDAY NIGHT.

* HEAVY RAINFALL SUNDAY WILL LIKELY LEAD TO FLASH FLOODING IN SLOT
  CANYONS IN AND AROUND ZION NATIONAL PARK AS WELL AS SURROUNDING
  STREAMS. FLASH FLOODING SHOULD SLOWLY SUBSIDE SUNDAY NIGHT.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

GIBSON
6 follow-up statements
000 
WGUS65 KSLC 262125
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
225 PM MST SAT JAN 26 2008

UTZ019-020-270530-
/O.CON.KSLC.FF.A.0002.080127T1300Z-080128T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
225 PM MST SAT JAN 26 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH LATE SUNDAY NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHERN UTAH...INCLUDING THE FOLLOWING AREAS...
  SOUTH CENTRAL UTAH...UTAHS DIXIE...AND ZION NATIONAL PARK.

* FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT

* HEAVY RAIN WILL DEVELOP SUNDAY MORNING AND CONTINUE THROUGH MUCH
  OF SUNDAY NIGHT ACROSS LOWER ELEVATIONS OF EXTREME SOUTHWEST
  UTAH. THE SNOW LEVEL WILL BE BETWEEN 8000 AND 9000 FEET SUNDAY...
  THEN GRADUALLY LOWER SUNDAY NIGHT.

* HEAVY RAINFALL SUNDAY WILL LIKELY LEAD TO FLASH FLOODING IN SLOT
  CANYONS IN AND AROUND ZION NATIONAL PARK...AS WELL AS SURROUNDING
  STREAMS. FLASH FLOODING SHOULD SUBSIDE AS SNOW LEVELS LOWER 
  SUNDAY NIGHT.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WGUS65 KSLC 270419
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
919 PM MST SAT JAN 26 2008

UTZ019-020-271300-
/O.CON.KSLC.FF.A.0002.080127T1300Z-080128T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
919 PM MST SAT JAN 26 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 AM MST SUNDAY
THROUGH LATE SUNDAY NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHERN UTAH...INCLUDING THE FOLLOWING AREAS...
  SOUTH CENTRAL UTAH AND UTAHS DIXIE INCLUDING ZION NATIONAL
  PARK.

* FROM 6 AM MST SUNDAY THROUGH LATE SUNDAY NIGHT

* HEAVY RAIN WILL DEVELOP SUNDAY MORNING ACROSS LOWER ELEVATIONS
  OF EXTREME SOUTHWEST UTAH. THIS RAINFALL WILL PERSIST THROUGH
  THE AFTERNOON AND INTO SUNDAY NIGHT ACROSS THE AREA. SNOW LEVEL
  WILL INITIALLY BE BETWEEN 8000 AND 9000 FEET SUNDAY...THEN
  GRADUALLY LOWER SUNDAY NIGHT.

* HEAVY RAINFALL SUNDAY WILL LIKELY LEAD TO FLASH FLOODING WITHIN
  SLOT CANYONS IN AND AROUND ZION NATIONAL PARK...AS WELL AS
  SURROUNDING SLICKROCK AREAS...SMALL STREAMS...AND NORMALLY DRY
  WASHES. FLASH FLOODING SHOULD SUBSIDE AS SNOW LEVELS LOWER LATE
  SUNDAY NIGHT.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

BE SURE TO MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WGUS65 KSLC 271021
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
321 AM MST SUN JAN 27 2008

UTZ019-020-271900-
/O.CON.KSLC.FF.A.0002.080127T1300Z-080128T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
321 AM MST SUN JAN 27 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHERN UTAH...INCLUDING THE FOLLOWING AREAS...
  SOUTH CENTRAL UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK.

* THROUGH LATE TONIGHT

* RAIN WILL DEVELOP EARLY THIS MORNING ACROSS LOWER ELEVATIONS OF
  EXTREME SOUTHWEST UTAH. THIS RAINFALL WILL PERSIST THROUGH THE
  AFTERNOON AND TONIGHT ACROSS THE AREA. SNOW LEVEL WILL INITIALLY
  BE BETWEEN 8000 AND 9000 FEET...THEN GRADUALLY LOWER TONIGHT.

* HEAVY RAINFALL TODAY WILL LIKELY LEAD TO FLASH FLOODING WITHIN
  SLOT CANYONS IN AND AROUND ZION NATIONAL PARK...AS WELL AS
  SURROUNDING SLICK-ROCK AREAS...SMALL STREAMS...AND NORMALLY DRY
  WASHES. FLASH FLOODING SHOULD SUBSIDE AS SNOW LEVELS LOWER LATE
  TONIGHT.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

BE SURE TO MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

GIBSON
000 
WGUS65 KSLC 271701
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1001 AM MST SUN JAN 27 2008

UTZ019-020-280115-
/O.EXT.KSLC.FF.A.0002.000000T0000Z-080128T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
1001 AM MST SUN JAN 27 2008

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHERN UTAH...INCLUDING THE FOLLOWING AREAS...
  SOUTH CENTRAL UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK.

* UNTIL 9 PM MST THIS EVENING

* RAIN WILL CONTINUE ACROSS LOWER ELEVATIONS OF EXTREME SOUTHWEST
  UTAH TODAY. THIS RAINFALL WILL BE WIDESPREAD ACROSS ALL
  BASINS...AND COULD BE HEAVY AT TIMES. SNOW LEVELS WILL DROP
  BEGINNING LATE THIS AFTERNOON. THE LOWER SNOW LEVELS COMBINED
  WITH A DECREASE IN THE AREAL COVERAGE OF LOWER ELEVATION RAIN
  SHOULD BRING AN END TO ANY FLASH FLOOD THREAT AROUND MID-EVENING.

* HEAVY RAINFALL TODAY WILL LIKELY LEAD TO FLASH FLOODING WITHIN
  SLOT CANYONS AND NARROW CHANNEL CREEKS AND STREAMS IN AND AROUND
  ZION NATIONAL PARK...AS WELL AS SURROUNDING SLICK-ROCK AREAS. FLASH
  FLOODING SHOULD SUBSIDE AS SNOW LEVELS LOWER THIS EVENING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

BE SURE TO MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WGUS65 KSLC 272252
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
352 PM MST SUN JAN 27 2008

UTZ019-020-280400-
/O.CON.KSLC.FF.A.0002.000000T0000Z-080128T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
352 PM MST SUN JAN 27 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHERN UTAH...INCLUDING THE FOLLOWING AREAS...
  SOUTH CENTRAL UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK.

* UNTIL 9 PM MST THIS EVENING

* RAIN WILL CONTINUE ACROSS LOWER ELEVATIONS OF EXTREME SOUTHWEST
  UTAH TODAY. THIS RAINFALL WILL BE WIDESPREAD ACROSS ALL
  BASINS...AND COULD BE HEAVY AT TIMES. SNOW LEVELS WILL DROP
  THROUGH THIS EVENING. THE LOWERING SNOW LEVELS COMBINED WITH A
  DECREASE IN THE AREAL COVERAGE OF LOWER ELEVATION RAIN SHOULD
  BRING AN END TO ANY FLASH FLOOD THREAT AROUND MID-EVENING.

* HEAVY RAINFALL WILL LIKELY LEAD TO FLASH FLOODING WITHIN SLOT
  CANYONS AND NARROW CHANNELED CREEKS AND STREAMS IN AND AROUND
  ZION NATIONAL PARK. FLASH FLOODING SHOULD SUBSIDE AS SNOW LEVELS
  LOWER THIS EVENING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

BE SURE TO MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WGUS65 KSLC 280219
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
719 PM MST SUN JAN 27 2008

UTZ019-020-280330-
/O.CAN.KSLC.FF.A.0002.000000T0000Z-080128T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
719 PM MST SUN JAN 27 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR SOUTHERN UTAH HAS BEEN CANCELLED. THE
THREAT FOR HEAVY RAINFALL HAS ENDED ACROSS THE AREA. SMALL STREAMS
AND NORMALLY DRY WASHES MAY CONTINUE TO RUN THIS EVENING...HOWEVER
FLASH FLOODING IS NOT EXPECTED.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Jan 25, 9:13 PM MST, 7 hours 6 minutes earlier.

Area forecast discussion, Jan 25, 9:13 PM MST, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
913 PM MST FRI JAN 25 2008

.SYNOPSIS...HIGH PRESSURE WILL BUILD ACROSS THE REGION TONIGHT
THROUGH SATURDAY. A STRONG PACIFIC STORM SYSTEM WILL IMPACT THE
REGION BEGINNING SATURDAY NIGHT...AND LASTING THROUGH MONDAY.

&&

.DISCUSSION...UPPER LOW OFF THE CA COAST RETROGRADING SLIGHTLY
THIS EVENING...WHICH IS ALLOWING SHORTWAVE RIDGING TO AMPLIFY
ACROSS THE GREAT BASIN. RESULTANT DOWNSTREAM SUBSIDENCE ACROSS
NORTHERN UT SHOULD END THREAT FOR SNOWFALL ACROSS THE HIGHER
TERRAIN AFTER MIDNIGHT. MAY SEE FOG DEVELOP ACROSS FAVORED
NORTHERN VALLEYS SUCH AS THE CACHE. AS SKIES CLEAR OUT LATER
TONIGHT CANT RULE OUT PATCH FOG DEVELOPING NEAR THE GSL LATE.

LITTLE CHANGE NOTED IN 18Z MODEL RUNS...OR 00Z NAM WITH RESPECT TO
SERIES OF SHORTWAVES FORECAST TO IMPACT THE REGION OVER THE
WEEKEND INTO EARLY NEXT WEEK. SHORTWAVE RIDGE TO MOVE EAST OF THE
AREA LATE SATURDAY AFTERNOON INTO SATURDAY EVENING...ALLOWING
STRONG SOUTHERLY FLOW TO DEVELOP ACROSS THE REGION.

DEEP SURGE OF SUBTROPICAL MOISTURE FORECAST TO SPREAD ACROSS THE
DESERT SOUTHWEST SATURDAY NIGHT...AND INTO THE FORECAST AREA
SUNDAY AHEAD OF EJECTING UPPER LOW. HIGH SNOW LEVELS WILL KEEP
THIS PRECIP AS RAIN ACROSS MOST VALLEY LOCATIONS...WITH FLASH
FLOODING A DISTINCT POSSIBILITY ACROSS SLICKROCK/SLOT CANYONS OF
SOUTHERN UT.

SHORTWAVE TROUGH CURRENTLY OVER THE GULF OF AK PROGGED TO DROP
INTO THE REGION LATE IN THE WEEKEND...PUSHING A STRONG SURFACE
FRONT ACROSS THE AREA LATE SUNDAY NIGHT INTO MONDAY. BY LATE
MONDAY MOST MOUNTAIN LOCATIONS LIKELY TO RECEIVE SNOWFALL IN
EXCESS OF 2 FEET...WITH LOCAL 4 FOOT AMOUNTS POSSIBLE.

&&

.AVIATION...A SHALLOW INVERSION AT THE KSLC TERMINAL WILL KEEP IFR
VISIBILITIES THROUGHOUT MUCH OF THE NIGHT. VISIBILITIES WILL LIKELY
INCREASE TO MVFR FOR TEMPORARY PERIODS. THERE IS A 30 PERCENT CHANCE
VISIBILITIES WILL FALL TO NEAR 1/2SM IN FOG BETWEEN 10 AND 14Z
TOMORROW MORNING. PREVAILING CEILINGS ARE EXPECTED TO REMAIN ABOVE
6KFT.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH FROM 6 AM SUNDAY TO 6 PM MONDAY FOR UTZ007-
     UTZ008-UTZ009-UTZ010-UTZ517-UTZ518.

     WINTER STORM WATCH FROM 6 AM SUNDAY TO NOON MONDAY FOR UTZ006.

WY...NONE.

&&

SEAMAN/SMITH

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jan 25, 6:00 AM MST, 22 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
600 AM MST FRI JAN 25 2008

UTZ001>016-019>021-517-518-WYZ021-261000-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
600 AM MST FRI JAN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL CONTINUE TODAY FOR THE NORTHERN AND CENTRAL MOUNTAIN
AREAS WITH AN OCCASIONAL FLURRY FOR THE NORTHERN AND WESTERN
VALLEYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG AND MOIST PACIFIC STORM WILL BEGIN TO IMPACT THE OUTLOOK
AREA SATURDAY NIGHT AND WILL PERSIST THROUGH MONDAY. THIS SYSTEM HAS
THE POTENTIAL TO BRING HEAVY SNOWFALL TO THE MOUNTAINS AND THE
HIGHER VALLEYS ALONG WITH STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

GIBSON

In the hours before

Special weather statement, Jan 25, 10:31 PM MST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1031 PM MST FRI JAN 25 2008

UTZ001>016-019>021-517-518-WYZ021-261200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
1031 PM MST FRI JAN 25 2008

...STRONG STORM TO IMPACT THE REGION LATE IN THE WEEKEND THROUGH
EARLY NEXT WEEK...

A STRONG STORM SYSTEM ALONG THE CALIFORNIA COAST WILL MOVE
ONSHORE SUNDAY. THIS SYSTEM WILL BE FOLLOWED BY A MUCH COLDER
SYSTEM FROM THE GULF OF ALASKA LATE SUNDAY NIGHT INTO MONDAY. THE
RESULT WILL BE HEAVY PRECIPITATION AND STRONG WINDS ACROSS MOST
LOCATIONS SUNDAY AND MONDAY.

MOISTURE WILL INCREASE RAPIDLY OVER THE AREA LATE SATURDAY NIGHT
INTO SUNDAY AS THE SYSTEM OFF THE CALIFORNIA COAST MOVES INLAND.
INITIALLY SNOW LEVELS WILL BE QUITE HIGH...AND AS A RESULT
PRECIPITATION ON SUNDAY WILL FALL AS RAIN ACROSS MOST VALLEY
LOCATIONS...WITH HEAVY SNOW ACROSS THE HIGHER TERRAIN. HEAVY
RAIN ACROSS SOUTHERN UTAH DURING THE DAY SUNDAY COULD CAUSE RAPID
INCREASES IN RUNOFF THROUGH SLOT CANYONS AND NORMALLY DRY WASHES.

ADDITIONALLY...STRONG AND GUSTY SOUTH WINDS WILL BECOME
WIDESPREAD LATE SATURDAY NIGHT INTO THE DAY SUNDAY. THE STRONGEST
WINDS ARE EXPECTED ACROSS THE MOUNTAINS AND THE WESTERN VALLEYS FROM
CEDAR CITY NORTH TO THE SALT FLATS.

AS THIS COLDER STORM SYSTEM DROPS SOUTH INTO THE AREA LATE SUNDAY
NIGHT INTO MONDAY...RAIN WILL QUICKLY CHANGE OVER TO SNOW ACROSS
MOST VALLEY LOCATIONS. THIS SNOW WILL LIKELY BE HEAVY AT TIMES
ALONG THE I-15 CORRIDOR FROM THE WASATCH FRONT SOUTH TO CEDAR
CITY DURING THE DAY MONDAY. HEAVY SNOWS WILL ALSO CONTINUE ACROSS
THE HIGHER TERRAIN DURING THIS TIME.

RESIDENTS AND TRAVELERS SHOULD PREPARE FOR A STRONG WINTER STORM
THAT WILL IMPACT UTAH AND SURROUNDING AREAS BEGINNING LATE
SATURDAY NIGHT AND CONTINUE THROUGH MUCH OF MONDAY. STAY TUNED TO
FURTHER STATEMENTS AND FORECASTS REGARDING THIS STORM AND PREPARE
FOR POTENTIALLY SEVERE WINTER WEATHER LATE IN THE WEEKEND INTO
EARLY NEXT WEEK.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 4:27 AM MSTHigh Wind WatchSLC23 hr
Jan 26, 3:29 PM MSTWinter Storm WarningSLC55 hr

Nearby

Flash Flood Watches in Utah, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.